Cross-Sectional Evolution of the U.S. City Size Distribution.

Ioannides, Yannis Menelaos.
Overman, Henry G.
1999

We report nonparametrically estimated stochastic transition kernels for the evolution of the distribution of U.S. metropolitan area populations, for the period 1900 to 1990. These suggest a fair amount of uniformity in the patterns of mobility during the study period. The distribution of city size is predominantly characterized by persistence. Additional kernel estimates do not reveal any stark di... read more

Subjects
Urban economics.
Cities and towns--United States--Growth.
Urbanization--United States.
United States.
Tufts University. Department of Economics.
Permanent URL
http://hdl.handle.net/10427/008999
Original publication
Overman, Henry G. and Yannis M. Ioannides. 2001. "Cross-Sectional Evolution of the U.S. City Size Distribution." Journal of Urban Economics 49(3): 543-566. doi:10.1006/juec.2000.2204.
ID: tufts:16922
To Cite: DCA Citation Guide
Usage: Detailed Rights